MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7207686
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a acl reconstruction surgery, the screw broke.The broken pieces were removed from the patient.A same model backup device was used to complete the surgery with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One sterile 7207686 7x205mm biorci-ha screw returned.The complaint stated: "during a acl reconstruction surgery, the screw broke." dimensional inspection verifies that this is a 9x25mm product.The date of occurrence is listed as( b)(6) 2018.The expiration date on the product carton and foil pouch labels indicate (b)(4) 2018.This would calculate that the product had expired nearly three months prior to the procedure.The screw was returned quite bio tainted but otherwise in reasonably good condition.The product returned shows no signs of breakage or fracture.The screw is whole.There is no stripping of the head.The stated allegation does not appear to be aligned with the physical return.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI-HA 7X20 7MM HEAD STERILE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7776290
Report Number1219602-2018-01039
Device Sequence Number1318908
Product Code MAI
UDI-Device Identifier03596010459909
UDI-Public(01)03596010459909(17)180430(10)50459552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number7207686
Device Catalogue Number7207686
Device Lot Number50459552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1